EconPapers    
Economics at your fingertips  
 

Diffusion over barriers: Eigenanalysis of the Smoluchowski equation for bistable potentials

M. López de Haro

Physica A: Statistical Mechanics and its Applications, 1982, vol. 111, issue 1, 65-84

Abstract: A variational method is used to get the eigenvalues and eigenfunctions of the one-dimensional Smoluchowski equation for two types of symmetric bistable potential fields. The effects of barrier height and width on the rate of escape of particles over the barrier (first non-zero eigenvalue) are evaluated numerically and the results are compared with Kramers' theory in order to assess its range of application.

Date: 1982
References: View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/0378437182900838
Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:phsmap:v:111:y:1982:i:1:p:65-84

DOI: 10.1016/0378-4371(82)90083-8

Access Statistics for this article

Physica A: Statistical Mechanics and its Applications is currently edited by K. A. Dawson, J. O. Indekeu, H.E. Stanley and C. Tsallis

More articles in Physica A: Statistical Mechanics and its Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:phsmap:v:111:y:1982:i:1:p:65-84